MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X380MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X380MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35301380S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that the patient had been implanted with a gamma nail in (b)(6) 2018.In (b)(6) 2019 it was noticed that the gamma nail had broken after implantation and the patient underwent revision surgery.The surgeon reported that good union had not been achieved and questioned whether the patient had mobilized too early.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned, and no other evidence was provided for investigation.More detailed information about the complaint event as well as the affected device, x-rays and patient¿s medical record must be available in order to determine the root cause of the complaint event.Based on the event description ¿patient had been implanted with a gamma nail in (b)(6) 2018.In (b)(6) 2019 it was noticed that the gamma nail had broken after implantation and the patient underwent revision surgery.The surgeon reported that good union had not been achieved and questioned whether the patient had mobilized too early" and as the implant broke after around 7 months of surgery, therefore a non-union is very likely, meaning the bone was not healed to the time of the nail breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above observations the event is not linked to a deficiency of the device.A review of the labeling did not indicate any abnormalities.General aspects: a nail will be subject to a fatigue fracture if the stresses on the implant are too high or not considerably reduced during the period of implantation.The affected implant is designed to withstand the normal loads during the implantation period, i.E.The implant must neither be exposed to peak loads nor to continuous stresses.Another prerequisite for a successful supply is undisturbed, normal bone healing.This state must be achieved within a medically recognized period (confirmed by scientific analysis about 6 months) in such way, that the bone strength allows significantly increasing discharge of the time-fixed implant material.In case that such a situation does not occur, exceeding of the fatigue strength is to be expected and thus quite predictable complications.One requirement for successful nail treatment is a timely bone healing in order to relieve the nail over the progressing time of implantation.Potential adverse effects, e.G.Overweight (see bmi), increased loading or material damage are pointed out in the labelling.Non-union is a typical complication of proximal femoral nailing.This harm does not primarily depend on the implant.It is mostly caused by the kind of fracture, patient's general condition (osteoporosis), and primarily the respective surgical technique.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X380MM X 130°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8927315
Report Number0009610622-2019-00624
Device Sequence Number253425
Product Code HSB
UDI-Device Identifier07613252274445
UDI-Public07613252274445
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2023
Device Catalogue Number35301380S
Device Lot NumberK0DB9B9
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;